Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Periods going on. Is it advisable to have three tablets of norethisterone together to stop period?

Hi I ve been prescribed norethisterone as I go on holiday Thursday coming and was due to start my period round about the 7th nov but I ve just started my period and haven t started taking the tablets but really don t want to be on my period on holiday am I ok to take as the doc said and can I take all three in one go ? And also will it stop my period pls help thanks I m 30 and 5 4.
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Jan 2016
Hallow Dear,

Yes, you can take Progesterone pills to stop the bleeding after the menstruation has started. Norethisterone are progesterone containing pills. However, taking 3 pills only once will not help you. You may have to take them for few days to stop the bleeding. However, may be the bleeding may stop and then will start again.

Better start the pills to stop the bleeding and then continue one pill a day till you are on vacation. Once it is OK for you to have menses, you may discontinue the pills. The you will again have withdrawal bleeding 4-7 days later. This bleeding will be much less in quantity and will stop within 3-5 days. You need not be concerned about this bleeding.

Alternatively you may start birth control pills after the bleeding has stopped. Continue them for 21 days. After discontinuing them, you will get withdrawal bleeding just like your normal period after 4-7 days.

I hope this helps you.

Dr. Nishikant Shrotri
Answered: Sat, 19 Mar 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor